MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF71, KII FIOS 12X150MM Z-THREAD, 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF71, KII FIOS 12X150MM Z-THREAD, 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF71
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: robotic hysterectomy.Event description: "during the procedure the ctf71 was being utilized as the scope port which was placed in the umbilicus.During the case i was told that they removed the robotic scope several times to clean the lens.At the end when the surgeon removed the ctf71, he noticed approximately 30 to 40 percent of the distal tip of the trocar was missing.Upon further examination, this missing portion of the trocar was located in the patient's fascia.It was subsequently removed and the case was completed.The ctf71 was removed, disinfected and bagged for return to applied." the trocar was not noted to be reprocessed before use.Additional information received via email 21sep2021 from applied medical representative: the patient was fine after the case.The break occurred on the shaft.This break/fracture did not cause any particulation.The clamp used was [non-applied medical device].Product is available for return.Intervention: the missing portion of the trocar was "subsequently removed and the case was completed." patient status: the patient was fine after the case.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula.The distal section of the cannula, near the fracture location, was melted and scratched with a hole.The wall thickness of the cannula near the fracture location was measure and found to be uneven and did not meet specifications.Based on the condition of the returned, it is likely that the cannula fracture was caused by instrumentation (possibly heat-producing) used during the procedure, or the uneven cannula and out of specifications wall thickness, or a combination of both.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: robotic hysterectomy event description: "during the procedure the ctf71 was being utilized as the scope port which was placed in the umbilicus.During the case i was told that they removed the robotic scope several times to clean the lens.At the end when the surgeon removed the ctf71, he noticed approximately 30 to 40 percent of the distal tip of the trocar was missing.Upon further examination, this missing portion of the trocar was located in the patient's fascia.It was subsequently removed and the case was completed.The ctf71 was removed, disinfected and bagged for return to applied." the trocar was not noted to be reprocessed before use.Additional information received via email 21sep2021 from applied medical representative: the patient was fine after the case.The break occurred on the shaft.This break/fracture did not cause any particulation.The clamp used was [non-applied medical device].Product is available for return.Intervention: the missing portion of the trocar was "subsequently removed and the case was completed." patient status: the patient was fine after the case.

Brand Name
CTF71, KII FIOS 12X150MM Z-THREAD, 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12541853
Report Number2027111-2021-00651
Device Sequence Number4307152
Product Code GCJ
UDI-Device Identifier00607915125035
UDI-Public(01)00607915125035(17)221215(30)01(10)1376524
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2022
Device Model NumberCTF71
Device Catalogue Number101470688
Device Lot Number1376524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTUITIVE 371528-03 DA121001
Patient SexUnknown